Vol. 11, No. 5, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 3, 365–546
Issue 2, 183–364
Issue 1, 1–182

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
A simple proof characterizing interval orders with interval lengths between 1 and $k$

Simona Boyadzhiyska, Garth Isaak and Ann N. Trenk

Vol. 11 (2018), No. 5, 893–900

A poset P = (X,) has an interval representation if each x X can be assigned a real interval Ix so that x y in P if and only if Ix lies completely to the left of Iy. Such orders are called interval orders. Fishburn (1983, 1985) proved that for any positive integer k, an interval order has a representation in which all interval lengths are between 1 and k if and only if the order does not contain (k+2)+1 as an induced poset. In this paper, we give a simple proof of this result using a digraph model.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

interval order, interval graph, semiorder
Mathematical Subject Classification 2010
Primary: 05C62, 06A99
Received: 31 August 2017
Revised: 30 January 2018
Accepted: 5 February 2018
Published: 2 April 2018

Communicated by Glenn Hurlbert
Simona Boyadzhiyska
Berlin Mathematical School
Freie Universität Berlin
Garth Isaak
Department of Mathematics
Lehigh University
Bethlehem, PA
United States
Ann N. Trenk
Department of Mathematics
Wellesley College
Wellesley, MA
United States